Alert archive / Maine / Frost Advisories in 2017
Frost Advisory 2, NWS Gray, ME
NWS Gray, ME issued this frost advisory at Sep 1, 2017, 3:07 PM EDT for Franklin County, Oxford County, Somerset County, Maine; Carroll County, Coos County, Grafton County, New Hampshire. It took effect at Sep 2, 2017, 3:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2017, 3:07 PM EDT (19:07 UTC)
- In effect from
- Sep 2, 2017, 3:00 AM EDT
- Expired
- Sep 2, 2017, 5:48 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH, Coos County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 93 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576 WWUS71 KGYX 011907 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 307 PM EDT Fri Sep 1 2017 ...Some chilly overnight temperatures expected in the mountains and portions of the foothills... .Ptachy areas of frost can be expected in te mountains and portions of the foothills. High pressure building in from the west will result in clearing skies and light winds. low temperatures will dip into the mid to upper 30s. MEZ007>009-012-NHZ001>005-020315- /O.NEW.KGYX.FR.Y.0002.170902T0700Z-170902T1200Z/ Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, Chatham, Crawford Notch, Lebanon, Lyme, Ashland, Ellsworth, Holderness, Plymouth, and Rumney 307 PM EDT Fri Sep 1 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY... The National Weather Service in Gray has issued a Frost Advisory...which is in effect from 3 AM to 8 AM EDT Saturday. * Temperatures...In the mid to upper 30s. * Timing...300 AM to 800 AM. * Impacts...patchy areas of frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
4 follow-up statements
016 WWUS71 KGYX 011922 CCA NPWGYX URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Gray ME 322 PM EDT Fri Sep 1 2017 ...Chilly overnight temperatures expected in the mountains and portions of the foothills... .Patchy areas of frost can be expected in the mountains and portions of the foothills. High pressure building in from the west will result in clearing skies and light winds. low temperatures will dip into the mid to upper 30s. MEZ007>009-012-NHZ001>005-020315- /O.COR.KGYX.FR.Y.0002.170902T0700Z-170902T1200Z/ Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, Chatham, Crawford Notch, Lebanon, Lyme, Ashland, Ellsworth, Holderness, Plymouth, and Rumney 322 PM EDT Fri Sep 1 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY... The National Weather Service in Gray has issued a Frost Advisory...which is in effect from 3 AM to 8 AM EDT Saturday. * Temperatures...In the mid to upper 30s. * Timing...300 AM to 800 AM. * Impacts...Patchy areas of frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
523 WWUS71 KGYX 020312 AAA NPWGYX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Gray ME 1112 PM EDT Fri Sep 1 2017 ...Chilly overnight temperatures expected in the mountains and portions of the foothills... .Patchy areas of frost can be expected in the mountains and portions of the foothills. High pressure building in from the west will result in clearing skies and light winds. Low temperatures will dip into the low to mid 30s. MEZ007>009-012-NHZ001>005-021200- /O.CON.KGYX.FR.Y.0002.170902T0700Z-170902T1200Z/ Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, Chatham, Crawford Notch, Lebanon, Lyme, Ashland, Ellsworth, Holderness, Plymouth, and Rumney 1112 PM EDT Fri Sep 1 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY... * Temperatures...In the low to mid 30s. * Timing...300 AM to 800 AM. * Impacts...Patchy areas of frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
216 WWUS71 KGYX 020706 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 306 AM EDT Sat Sep 2 2017 ...Chilly early morning temperatures expected in the mountains and portions of the foothills... .Areas of frost can be expected in the mountains and portions of the foothills. High pressure building in from the west will result in clearing skies and light winds. Low temperatures will dip into the low to mid 30s. MEZ007>009-012-NHZ001>005-021200- /O.CON.KGYX.FR.Y.0002.000000T0000Z-170902T1200Z/ Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, Chatham, Crawford Notch, Lebanon, Lyme, Ashland, Ellsworth, Holderness, Plymouth, and Rumney 306 AM EDT Sat Sep 2 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * Temperatures...In the lower to mid 30s. * Timing...Until 800 AM. * Impacts...Areas of frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
389 WWUS71 KGYX 020948 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 548 AM EDT Sat Sep 2 2017 MEZ007>009-012-NHZ001>005-021100- /O.CAN.KGYX.FR.Y.0002.000000T0000Z-170902T1200Z/ Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, Chatham, Crawford Notch, Lebanon, Lyme, Ashland, Ellsworth, Holderness, Plymouth, and Rumney 548 AM EDT Sat Sep 2 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Gray has cancelled the Frost Advisory. Temperatures will climb through the upper 30s and 40s this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Sep 1, 11:20 AM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 1, 11:20 AM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1120 AM EDT Fri Sep 1 2017
.SYNOPSIS...
Cool, dry air will continue to pour into New England today as
high pressure builds east out of the Great Lakes. It will be a
cold night tonight with valley locations dropping into the 30s.
High pressure shifts to the east on Saturday with the remnants
of Harvey moving into the region Sunday and departing Sunday
night. Expect a warm up early next week with a slow moving
frontal system arriving around midweek bringing several chances
for showers.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1100 AM Update...
Quick update to adjust temp/td/sky and rh grids. Strong
northwesterly gradient across the region producing a fair amount
of wind across the region with gusts reaching 30 mph or better.
Expect strong winds to continue into the evening before dropping
off around sunset. Disturbance rotating around upper low
bringing a fresh batch of clouds into northern zones late this
morning and may produce a few showers this afternoon. Downwind
of the mountains looking for a mix of sun and clouds. No major
changes planned for current forecast.
Update...
Have updated the grids to include a slight risk of a shower
today over northernmost areas. Have also increased the wave
heights for the lake forecasts. Otherwise, just minor tweaks to
the temperature, dew point and cloud forecast based on current
conditions.
Prev Disc...
The coolest air of the season will make for fall-
like temperatures today. Cold air advection on gusty northwest
winds will bring H8 temperatures down to the 0 to +2C range from
north to south across our forecast area. In addition, there
will be limited sunshine in the mountains which will be in close
proximity to an upper level trough and cyclonic flow aloft.
Steep low level lapse rates will only enhance the cloud cover.
For these reasons described above, max temperatures over
northern areas will be limited to the 50s, with only 40s over
the higher terrain. Even southern areas will be limited to the
60s for highs despite downsloping conditions and more sunshine.
Winds will become aligned through a deep layer today. As the
cold air advection continues, mixing will allow for gusty winds
today near or over 30 mph at times. The higher terrain will be
noticeably more gusty as well.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Winds will decouple later tonight, allowing for good radiational
cooling in a low surface dew point environment as high pressure
begins to crest over New England. This will allow for
temperatures to tumble, with readings bottoming out in the mid
30s north to the lower 40s south. Patchy frost is expected over
northern areas along with patchy late night fog developing as
well. Much of the fog will be limited to the inland hollows.
On Saturday, there will be a slight moderation in temperatures
with southern areas reaching 70 degrees as the northwest
gradient collapses. Some high clouds from the remnants of
Harvey will approach southern areas late in the day.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The Big Picture:
Upper trough currently over eastern Canada and northern New
England will move east into the Atlantic this weekend with upper
ridging following behind it. Meanwhile, the remnants of
Hurricane Harvey continue to drift northward through the Ohio
Valley. On Saturday, these remnants will get picked up by an
upper trough moving into the Great Lakes, sending Harvey's
remains through New England on Sunday. By this time Harvey will
be just a shadow of his former self, with the stream of tropical
moisture which has served as his life support line getting
shoved well to the east into the Atlantic, pulling the cord on
this prolific rain producer. Out West, a persistent upper ridge
will build westward toward the West Coast, opening the way for a
broad upper trough to drop southward across the central and
eastern portion of the country. Eastern New England will get
stuck in the southwesterly jet stream ahead of this trough for
much of the coming week, with several waves moving through
providing multiple chances for showers or thunderstorms.
Eventually eyes will be turning toward the tropical Atlantic
where Hurricane Irma will be making its way through the
southwest Atlantic in the general direction of the East Coast
next weekend.
The Details:
Surface high pressure will be moving east Saturday night. With
dry air remaining in place, it will be another cool night
especially in the northeastern part of the area. Clouds will be
increasing from the southwest by morning as an upper trough
carrying the dissected remains of Hurricane Harvey moves toward
the area. Models are in good agreement that rain should begin
from southwest to northeast during the day on Sunday and come to
an end Sunday night. While the surface circulation is indeed the
remnants of a very potent rain-producing tropical system, its
connection to the tropical moisture which had sustained it will
have been severed as it transforms into a mid latitude system.
As a result, we are generally expecting about an inch to an inch
and a half of rainfall as this moves through, with the higher
totals occurring in the mountains where the better dynamic
support exists near the occluded low.
Labor Day will be much drier as a westerly flow on the northern
side of high pressure brings an end to the precipitation and the
return of some warmer temperatures. At this time, highs are
expected to be in the low to mid 70s, but it is possible that we
could see some 80s as well.
As an upper trough drops south out of Canada and into the
central United States, a slow moving frontal system will move
toward New England on Tuesday. This will bring the warmest
weather of the week as temperatures reach the 80s within the
warm sector ahead of the front. Showers and thunderstorms may
begin to move into the northwestern part of the area by Tuesday
afternoon. This will be a very slow moving front as the upper
trough digs too far south to maintain a good push eastward
through our area. As a result, the next several days will see
several subsequent waves ejecting out of the base of this
trough, traveling northeast through New England. While the
timing of each of these waves is quite uncertain, the general
trend will be for the front to be pushed just a little bit
further east with each wave moving along it. So the best chance
for showers will gradually shift from the northwest to the
southeast over the Tuesday to Thursday time period. While there
is at least a chance of showers during this entire period, it
would not be accurate to consider this a washout. It is more
likely that there will be periods of showers moving through,
with the timing and location of each still far too uncertain to
pinpoint. We may begin to dry out as early as Friday depending
on the speed of the upper trough.
As for Hurricane Irma, anyone with interests in the Caribbean
or Eastern United States should begin to monitor the latest
forecasts from the National Hurricane Center on the expected
track of this system. Its impact on the eastern USA, if any, is
still more than a week away, and as such, there are a wide range
of possibilities for where this system may go and what impact
it might have.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Short Term...VFR conditions today. VFR tonight with areas of
IFR/LIFR ceilings/vsby in morning valley fog.
Long Term...Expect a period of IFR or LIFR conditions in rain
beginning Sunday morning and continuing into the evening.
Should see improving conditions from west to east by Monday
morning.
&&
.MARINE...
Short Term...SCAs have now been expanded to include all of the
waters. Cold air advection over the relatively warm waters will
allow for wind gusts around or over 25 knots at times.
Long Term...As low pressure moves into New England on Sunday,
expect an increasing southeast flow over the Gulf of Maine ahead
of it. Winds may increase to 25 or 30 KT with wave heights of 6
to 9 FT by late Sunday. Winds shift to the west behind the low
on Monday with wave heights gradually subsiding as well.
&&
.FIRE WEATHER...
Gusty winds in the 25 to 35 mph range as well as relative
humidities around 30 percent are expected today over southern
and central New Hampshire and coastal Maine as drier air works
its way into the area behind a cold front. This will create an
elevated fire danger.
Temperatures will be in the mid 60s to lower 70s.
&&
.TIDES/COASTAL FLOODING...
There is a moderate risk of rip currents for all coastal beaches
today although seas will be subsiding with time.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ150>154.
&&Hazardous weather outlook, Sep 1, 2:55 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 255 PM EDT Fri Sep 1 2017 MEZ007>009-012-NHZ001>005-021900- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton- 255 PM EDT Fri Sep 1 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ013-014-018>028-NHZ006>015-021900- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 255 PM EDT Fri Sep 1 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. Patchy frost possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-021900- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 255 PM EDT Fri Sep 1 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Maine, 2017Frost Advisories in New Hampshire, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.